Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had thyroidectomy a year back. Tirosint tablet dosage reduced. Having hair loss, weight gain. Reason?

I had a thyroidectomy a year and a half ago. In August my endocrinologist lowered my dose of 100 mcg of Tirosint to 88. Since then I have been exhausted beyond belief, irritable, losing hair, have gained almost 40 pounds, and have leaky nippes. I am not pregnant. I have only weighed this much when pregnant with my two sons. I barely eat, and only eat healthy organic foods. I am 38 years old, 5 7 and have always weighed 110 pounds minus my pregnancies. I am sick of feeling horrible. Do I need a higher dose of T4? The endo said my labs are fine and to see him next year! Please help! I am miserable and he thinks the weight gain is not due to the meds!!!
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Hello i do understand that you are on treatment with thyroxine for hypothyroidism. If you continue to gain weight, it is preferable to check your TSH levels and consider increasing the dose of thyroxine. I feel you might require higher dose or further evaluation to find out why you gain weight.
Answered: Wed, 20 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor